MAUDE Adverse Event Report: STRYKER GMBH RC LAG SCREW GAMMA4 Ø10.5X85MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH RC LAG SCREW GAMMA4 Ø10.5X85MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81660085S
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Perforation (2001)
Date of Event 06/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The gamma 4 u blade inserted using hammering sensation by surgeon results in perforation of femoral head.
 
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidence was provided.An inspection could not be performed because the item is still implanted.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In the case presented a patient (no data available) was treated with above implant on (b)(6) 2024.It was reported that the femoral head was perforated (cut through) when the gamma4 u-blade was hammered in.The u-blade was inserted using the hammering sensation and confirmation with lateral view of x-ray as indicators but confirmed perforation of the femoral head in the x-rays after insertion of the u-blade.The u-blade was temporarily removed, the set screw was loosened, and the lag screw was returned to the appropriate position.Further information was not given.The process of u-blade insertion is clearly described in the labelling.Careful hammer strokes shall be applied to the strike plate of the rc inserter in order to proceed the u-blade to its final position.Even if the patient has very poor bone condition significant stresses have to be applied on the system to have the u-blade to cut through the femur head.However, the situation was solved in the same surgery by the same surgery within 10 minutes which is in an acceptable rage of delay.The event was caused by the user while applying significant load on the implants and bone.With available information a deficiency of the product was not verified.
 
Event or Problem Description

Brand Name
RC LAG SCREW GAMMA4 Ø10.5X85MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19803988
Report Number0009610622-2024-00715
Device Sequence Number17988667
Product Code HSB
UDI-Device Identifier07613327591798
UDI-Public(01)07613327591798(17)3400430(10)K1B280F
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230512
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number81660085S
Device Lot NumberK1B280F
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown